Novartis AG is recalling the Triaminic Vapor Patch after a child suffered a seizure from chewing on one of the cough suppressing patches. Both the menthol scented and the mentholated cherry patches are included in the recall. The company has warned consumers to stop using the patches immediately. The company also suggested to either return the vapor patches for a full refund to the place of purchase or to discard them.
According to Novartis the patch placement can allow children to reach and remove the vapor patches and put them in their mouth. These patches were made to be used by children as young as two years old. The patches were designed to be applied to the throat or neck of children so the vapors could reach the mouth and nose. The Triaminic vapor patches contain mentol, eucalyptus oil and camphor. If ingested, eucalyptus oil and camphor may cause seizures, vomiting, nausea, headaches or a burning sensation in the mouth. The company has also stated further Triaminic vapor patch complaints of depigmentation, scarring, blistering, bruising and hyperactivity.
Triaminic in the NewsJun-27-06: FDA says side effects of chewing on or swalling Triaminic Vapor Patch range from nausea and vomiting to life-threatening seisures. [AHN]
Jun-23-06: Retailers rush to remove Triaminic vapor patch from shelves as FDA issues warning. [KUAM]
Jun-19-06: FDA Warns Public not to use Triaminic Vapor Patch. [FDA]